MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PROBETEC CHLAMYDIA TRACHOMATIS (CT) QX ASSAY GRAY AMP REAGENT PACK; DNA PROBE, NUCLEIC ACID AMPLIFICATION, CHLAMYDIA

BECTON, DICKINSON & CO. (SPARKS) BD PROBETEC CHLAMYDIA TRACHOMATIS (CT) QX ASSAY GRAY AMP REAGENT PACK; DNA PROBE, NUCLEIC ACID AMPLIFICATION, CHLAMYDIA
Model Number 442959
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: bd molecular quality initiated investigation on the customer report regarding ct specimen reproducibility issues with one (1) specimen on the viper lt system as well as inquiries into maxrfu variability.Quality investigation required review of the batch history record of the customer reported reagent batch and complaint trend review.The batch history records could not be reviewed as the batch reported (catalog 442959, batch 0274241 does not exist.There are no current trends associated with ct specimen reproducibility on the viper lt system.Although bd does not recommend repeating of specimens (due to cdc guidelines), if specimens are repeated, an occasional discordant is not abnormal (since no test can offer 100% ppv nor sensitivity/specificity).The ct assay on the viper lt system is a qualitative test.Fluctuations in ct/gc positive control performance (especially between 1000 and 2000 maxrfu) should not be unexpected due to system stacking factors (such as temperature, humidity, slight variation in reagents, liquid handling, time, etc.).These system stacking effects are true for any molecular diagnostic system.As a patient result approaches the cut-off (of 125 maxrfu), there is an increased likelihood of a discordant.If all positive specimens are repeated, occasional non-reproducing positives should not be unexpected when the initial positive is close to 125 maxrfu cut-off.Another potential contributing factor for specimen positive results in the 125 to 500 range is laboratory contamination.Rigorous daily cleaning and expending environmental monitoring (including all touch points [phones, tables, door handles, chairs]) can help identify and eliminate sources of laboratory contamination.Finally, appropriate changes of ppe (especially gloves after handling specimens, the positive control tube, and when discarding a spent amplification plate can help in maintaining a target-free environment.Bd molecular quality will continue to closely monitor for trends associated with ct reproducibility.There was no corrective action taken at this time.
 
Event or Problem Description
It was reported that while using bd probetec¿ chlamydia trachomatis (ct) qx assay gray amp reagent pack false positive results were obtained by the laboratory personnel.A repeat test was used to confirm the results as false positives.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " they are very unsure about the results of the low positives and want an explanation why some of them become negative when repeated.Some info from the lab: 7-9% "weak positive" (from 125-900 rfu) per week with 3 runs.Service was done on february 24th, they noticed once that the positive control was 1243, and on the other days over 2000 rfu otherwise relatively stable.All pos are repeated because they do not trust the viper 100%, even with samples that have a value of 1800.For the diagnosis they give always the first value, the repetition is only internal.They want to know why the values always ¿fluctuate¿ so strongly.In september they had a very unpleasant conversation with a patient who measured positive for the viper (approx.250 rfu).The patient went to another laboratory and had tested there twice and both values were negative.The interval between the controls was always 7 days.".

Brand Name
BD PROBETEC CHLAMYDIA TRACHOMATIS (CT) QX ASSAY GRAY AMP REAGENT PACK
Common Device Name
DNA PROBE, NUCLEIC ACID AMPLIFICATION, CHLAMYDIA
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11761632
Report Number1119779-2021-00762
Device Sequence Number4545745
Product Code MKZ
UDI-Device Identifier00382904429591
UDI-Public00382904429591
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K140446
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442959
Device Catalogue Number442959
Device Lot Number0274241
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2021
Initial Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1